MAUDE Adverse Event Report: BIOMET MICROFIXATION RIBFIX ADVANTAGE LONG BRIDGE & 23MM POSTS; PLATE, FIXATION, BONE

BIOMET MICROFIXATION RIBFIX ADVANTAGE LONG BRIDGE & 23MM POSTS; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis as it was not returned by the facility; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00550.Concomitant medical products: ribfix advantage short bridge & 23mm posts, part# 323.1013, lot# ni.Ribfix advantage long bridge & 23mm posts, part# 323.1033, lot# ni.Unknown anterior rib plate, part# ni, lot# ni, unknown manufacturer.
 
Event or Problem Description
It was reported the rib plate post was not long enough to go through the patient's rib resulting in a three (3) hour surgical delay.The bridge post would not come through the pilot hole enough for the locking cap to engage with the threads.The surgeon drilled the pilot hole perpendicularly and was pulling up on the cable while another surgeon was applying pressure to the bridge from inside the chest.It is possible tissue or a callous prevented the bone from approximating.The displaced fractured was plated with an alternative product.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Lot identification is necessary for review of device history records, lot identification was not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
RIBFIX ADVANTAGE LONG BRIDGE & 23MM POSTS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10784363
Report Number0001032347-2020-00551
Device Sequence Number19743973
Product Code HRS
UDI-Device Identifier00841036272395
UDI-Public00841036272395
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K141241
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number323.1033
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;